Quitting finasteride after shed. What's my prognosis? - BaldTruthTalk.com
+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 20
  1. #1
    Member
    Join Date
    Jul 2011
    Posts
    51

    Default Quitting finasteride after shed. What's my prognosis?

    Hi.

    After resisting finasteride for several years I finally buckled in October, 2014 and went on it. After 4 months I noticed some shedding and my hair appeared thinner which I found out is a good sign since it showed that the finasteride was working.

    Unfortunately, after 5 months I suddenly started experiencing some side effects and decided to drop the pill completely.

    I am quite certain that the hair will grow back, but just wanted to hear if anyone had some similar experience. I am a bit worried, because I ****ing love my hair!

  2. #2
    Senior Member
    Join Date
    Nov 2014
    Posts
    128

    Default

    You are right that hair shedding is a good sign that really shows that finasteride works for you. As about the side effects, so as it is commonly reported, these are temporary and pass away with some time. I think that if the sides are not very severe, it is worth to continue the treatment.

    What adverse effects have you experienced?

  3. #3
    Member
    Join Date
    Jul 2011
    Posts
    51

    Default

    I didn't really want to say anything, but since you asked.

    I noticed a steady decline in libido, morning woods were gone and I was getting weaker erections. I didn't really realise it because it was a steady decline. One day I got this consistent tingling feeling in my pecker that lasted the whole day and the same evening I didn't manage to get an erection at all. The day after when I was showering, my dickhead was really small, cold and white because there was so little blood in it. I have never experienced ED before and I have never seen my Johnson it that state. Quite frankly it terrified me. Seeing it like that kinda rules out any suspicion that I was having some psychological side effects.

    In the week after I quit I could really feel my body changing, almost like my sexual awakening when I was going through puberty. My libido increased a lot and my erections were rock hard again, which I now realise they hadn't been for quite some time. Since my hair loss isn't particularly severe, I just don't think it is worth it. I figure I will wait for CB-03-01 instead.

    Thanks for answering, RanDave!

  4. #4
    Senior Member
    Join Date
    Jun 2012
    Posts
    1,019

    Default

    Quote Originally Posted by TheUltimatePoet View Post
    I didn't really want to say anything, but since you asked.

    I noticed a steady decline in libido, morning woods were gone and I was getting weaker erections. I didn't really realise it because it was a steady decline. One day I got this consistent tingling feeling in my pecker that lasted the whole day and the same evening I didn't manage to get an erection at all. The day after when I was showering, my dickhead was really small, cold and white because there was so little blood in it. I have never experienced ED before and I have never seen my Johnson it that state. Quite frankly it terrified me. Seeing it like that kinda rules out any suspicion that I was having some psychological side effects.

    In the week after I quit I could really feel my body changing, almost like my sexual awakening when I was going through puberty. My libido increased a lot and my erections were rock hard again, which I now realise they hadn't been for quite some time. Since my hair loss isn't particularly severe, I just don't think it is worth it. I figure I will wait for CB-03-01 instead.

    Thanks for answering, RanDave!
    That's a pretty severe reaction that isn't very common, I dont blame you for getting off of it!

    yes hopefully CB, SM or BIM pan out so we can get some new options and replace the archaic FIN, DUT and Minoxidil options!!

  5. #5
    Senior Member
    Join Date
    Nov 2014
    Posts
    128

    Default

    Quote Originally Posted by TheUltimatePoet View Post
    I didn't really want to say anything, but since you asked.

    I noticed a steady decline in libido, morning woods were gone and I was getting weaker erections. I didn't really realise it because it was a steady decline. One day I got this consistent tingling feeling in my pecker that lasted the whole day and the same evening I didn't manage to get an erection at all. The day after when I was showering, my dickhead was really small, cold and white because there was so little blood in it. I have never experienced ED before and I have never seen my Johnson it that state. Quite frankly it terrified me. Seeing it like that kinda rules out any suspicion that I was having some psychological side effects.

    In the week after I quit I could really feel my body changing, almost like my sexual awakening when I was going through puberty. My libido increased a lot and my erections were rock hard again, which I now realise they hadn't been for quite some time. Since my hair loss isn't particularly severe, I just don't think it is worth it. I figure I will wait for CB-03-01 instead.

    Thanks for answering, RanDave!
    Thanks for sharing! The condition sounds to be serious. Are you sure that there were no other factors that could affect your sexual function?

  6. #6
    Member
    Join Date
    Jul 2011
    Posts
    51

    Default

    No, I don't think so.

    I was feeling a little stressed since my hair appeared thinner, but stress has never affected me like this before. And like I said, the sides came creeping on me so slowly that I didn't really realise how it affected me before I quit the drug. Now I know that I have been living with some minor side effects for quite some time.

    Another curious side effect I got was waking up for no apparent reason at 5:00 in the morning and feeling anxious or depressed, though I felt normal the rest of the day. I still wake up very early for no reason every now and then, but I hope this will go away eventually. I didn't make this connection to finasteride until I read someone else who experienced the same thing.

  7. #7
    Member
    Join Date
    Jul 2011
    Posts
    51

    Default

    Oh, and I'm still waiting for someone who quit during a shed to tell me if they had a temporary recovery from the shed.

  8. #8
    Senior Member
    Join Date
    Nov 2014
    Posts
    128

    Default

    Possibly you are one of those 2% who suffer from sexual side effects.
    I think that anxiety and depression are linked to overthinking, not to the use of Finasteride. Many of us have these feelings, because we worry about the results of the treatment, about the possible side effects. In your case, the worries are related to the sexual problems you've gotten.

    As your hair loss is not so severe, you can try something topical like minoxidil, to maintain your hair.

  9. #9
    Junior Member
    Join Date
    May 2015
    Posts
    2

    Default

    Very interesting. I started finasteride in October 2014 and began experiencing similar symptoms about 5 months later as well. I went off and everything went back to normal, just as you described. After about 3-3.5 weeks I began to experience noticeable loss around my hairline and temples, so I freaked out and went back on fin at the end of March. I'm beginning to experience the same side effects again, and am lowering dosage to see if it improves.

    I never experienced a shed while on fin, so I unfortunately can't answer the original question. From what I've read, it can take up to four months for hair to regrow, so some regrowth of your original hair might be coming soon.

  10. #10
    Senior Member
    Join Date
    Jan 2012
    Posts
    798

    Default

    Try lowering dosage, EOD etc

Similar Threads

  1. Finasteride - the shed........
    By limit in forum Hair Loss Treatments
    Replies: 16
    Last Post: 05-08-2019, 02:33 AM
  2. Propecia dosage idea due to temporary shed stop after quitting the drug???
    By blackhairdude in forum Men's Hair Loss: Start Your Own Topic
    Replies: 0
    Last Post: 02-17-2015, 09:40 AM
  3. Quitting finasteride today - any last advice?
    By markrule in forum Hair Loss Treatments
    Replies: 5
    Last Post: 10-11-2014, 10:57 PM
  4. Quitting Finasteride
    By boourns in forum Hair Loss Treatments
    Replies: 9
    Last Post: 09-14-2013, 01:39 PM
  5. Replies: 14
    Last Post: 10-02-2012, 07:48 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Success Story: My Routine
Today 10:09 PM
Last Post By Nigel Thornberry
Today 10:09 PM
17 Maturing or Balding ???
Today 06:17 PM
Last Post By Dazkojin
Today 06:17 PM
Why is Dutasteride not approved?
Today 02:31 PM
Last Post By danielyoung
Today 02:31 PM
Minimum number of grafts for transplant
Today 11:42 AM
by dst
Last Post By Spex
Today 11:48 AM
Need some advice on fue
11-15-2015 06:31 PM
by Dm6
Last Post By Michael1
Today 11:20 AM